| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 10(2); 1999 > Article
Journal of The Korean Society of Emergency Medicine 1999;10(2): 288-293.
A Case of Recurrent Seizure following Overdose of Isoniazid
Woon Jeung Lee, Dong Rul Oh, Won Jae Lee, Se Kyung Kim, Si Kyoung Jeong, Young Min Kim, Hwan Yi, Kyoung Ho Choi
ABSTRACT
Isoniazid(Isonicotinic acid hydrazide) is an antimicrobial drug used since 1952 as a fast line agent for the prophylaxis and treatment of tuberculosis. Isoniazid is well known for problems in population having a high prevalence of isoniazid use for prophylaxis or treatment of tuberculosis. But intentional or accidental isoniazid overdose is uncommon. The ingestion of toxic amounts of isoniazid causes recurrent seizures, profound metabolic acidosis, coma and even death. In adults, toxicity can occur with the acute ingestion of as little as 1.5g of isoniazid. Doses larder than 30mg per kg often produce seizures. When ingested in amounts of 80-150mg per kg or more, isoniazid can be rapid fatal. 40-year-old woman having previous pulmonary tuberculosis ingested 7 gram of isoniazid(140mg/kg) to attempt suicide approximately 30 minutes prior to visit to our emergency medical center. She had recurrent generalized tonicclonic seizures and metabolic acidosis. We report one patient treated with pyridoxine, which was equivalent to the amount of isoniazid ingested and administered as a intravenous dose and oral dose.
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,268
View
9
Download
Related article
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: dlskdud416@naver.com
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI